MAUDE Adverse Event Report: INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS EXPRESSION PATIENT MONITOR (MR400)

INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS EXPRESSION PATIENT MONITOR (MR400)
Model Number 866185
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/01/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Minimal information about the patient was provided.It was reported that the patient had a history of being overmedicated and being unarousable.It is unknown how this information relates to this incident.Multiple requests were made for additional information related to both the patient and the event itself, but no additional information was provided.Philips clinical product specialist (cps) visited the customer site per the customer¿s request.The cps found several items that were contributing factors to the device experiencing spo2 interference, all related to proper use, care and maintenance of the spo2 accessories.According to the cps, the spo2 cable itself was only halfway seated into the base of the wireless module.There are two screws used to affix the spo2 cable securely to the wireless module - one screw was found to not be attached causing the cable to wobble in and out of the actual connection since it was not secure.The cps removed the spo2 cable and inspected it further.Partial darkness was found in the light-emitting end of the cable, indicating that some of the fiber optics are damaged.Finally, it was found that 3 clips of the adult reusable spo2 clip were broken.As a result of this, the spo2 cable failed to remain in the clip.All of these findings contributed to the spo2 interference issues with the device.The above-referenced findings were reviewed with the customer.After the spo2 cable was completely attached to the base of the wireless module, no further movement of the cable was detected.Additionally, the customer indicated that they would be ordering a new spo2 cable.The cps also replaced the adult spo2 clip.The investigation did not confirm that a malfunction of the device occurred.
 
Event or Problem Description
The customer reported that they had concerns about spo2 not functioning properly during a patient examination.According to the customer, the spo2 readings were in the 80's when monitoring of the patient began before the examination.Interference was reportedly noted on the spo2 reading and it was reported that the technologists were unsure if the readings were reliable.The technologists continued with the examination and the spo2 readings in the 80¿s.The customer claimed that the nurse entered the magnet room to give contrast to the patient and the patient was blue.A code was called, but the patient expired.The customer requested onsite assistance to check device functionality and to provide re-education to the nurses and staff using the device.The customer claimed that they were unsure if the patient¿s death was device-related, but the device was on the patient at the time the code had to be called.
 
Additional Manufacturer Narrative
H6: updated coding.H10: it was reported that the patient had a history of being overmedicated and being unarousable.It is unknown how this information relates to this incident.Multiple requests were made for additional information related to both the patient and the event itself, but no additional information was provided.Philips clinical product specialist (cps) visited the customer site per the customer¿s request.The cps found several items that could have been contributing factors to the device experiencing spo2 interference, all related to proper use, care and maintenance of the spo2 accessories.According to the cps, the spo2 cable itself was only halfway seated into the base of the wireless module.There are two screws used to affix the spo2 cable securely to the wireless module - one screw was found to not be attached causing the cable to wobble in and out of the actual connection since it was not secure.The cps removed the spo2 cable and inspected it further.Partial darkness was found in the light-emitting end of the cable, indicating that some of the fiber optics are damaged.Finally, it was found that 3 clips of the adult reusable spo2 clip were broken.As a result of this, the spo2 cable failed to remain in the clip.The above-referenced findings were reviewed with the customer.After the spo2 cable was completely attached to the base of the wireless module, no further movement of the cable was detected.Additionally, the customer indicated that they would be ordering a new spo2 cable.The cps also replaced the adult spo2 clip.Although several issues were identified related to proper use, care, and maintenance of the device¿s spo2 accessories, the investigation could not correlate these issues directly to the reported spo2 interference problem due to the limited information provided about the event.Review of the device¿s instructions for use found information and guidance related to proper use, care and maintenance of spo2 accessories.

Brand Name
EXPRESSION PATIENT MONITOR (MR400)
Common Device Name
EXPRESSION PATIENT MONITOR (MR400)
Manufacturer (Section D)
INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS
12151 research parkway
orlando FL 32826
Manufacturer (Section G)
INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS
12151 research parkway
orlando FL 32826
Manufacturer Contact
hisham alzayat
3000 minuteman rd
andover, MA 01810
6172455900
MDR Report Key14803530
Report Number1051786-2022-00034
Device Sequence Number11965320
Product Code MWI
UDI-Device Identifier00884838039131
UDI-Public00884838039131
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K152330
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number866185
Device Catalogue Number866185
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown